Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 186, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jul 19, 2021, 6:16 AM CDT for Tangipahoa Parish, Louisiana. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 6:16 AM CDT (11:16 UTC)
- Expired
- Jul 23, 2021, 8:50 AM CDT
- In force
- 4 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Tangipahoa Parish, LA
The river
Written for the forecast point Tangipahoa River at Robert (ROBL1). The gauge peaked at 16.58 ft at Jul 22, 2021, 4:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
290 WGUS44 KLIX 191116 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 616 AM CDT Mon Jul 19 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-200530- /O.NEW.KLIX.FL.W.0186.210719T1116Z-210722T0900Z/ /ROBL1.1.ER.210719T0740Z.210721T0000Z.210722T0300Z.NO/ 616 AM CDT Mon Jul 19 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Tangipahoa River Near Robert. * From this morning to early Thursday morning. * At 5:30 AM CDT Monday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 5:30 AM CDT Monday was 15.1 feet. * Forecast...The river is expected to rise to a crest of 16.0 feet tomorrow evening. It will then fall below flood stage late Wednesday evening. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ TE
9 follow-up statements
407 WGUS84 KLIX 191449 FLSLIX Flood Statement National Weather Service New Orleans LA 949 AM CDT Mon Jul 19 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-200900- /O.CON.KLIX.FL.W.0186.000000T0000Z-210722T0900Z/ /ROBL1.1.ER.210719T0740Z.210721T0000Z.210722T0300Z.NO/ 949 AM CDT Mon Jul 19 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tangipahoa River Near Robert. * Until early Thursday morning. * At 8:30 AM CDT Monday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Monday was 15.2 feet. * Forecast...The river is expected to rise to a crest of 16.0 feet tomorrow evening. It will then fall below flood stage late Wednesday evening. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ CAB
362 WGUS84 KLIX 200017 FLSLIX Flood Statement National Weather Service New Orleans LA 717 PM CDT Mon Jul 19 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-201830- /O.EXT.KLIX.FL.W.0186.000000T0000Z-210723T0000Z/ /ROBL1.1.ER.210719T0740Z.210721T1200Z.210722T1800Z.NO/ 717 PM CDT Mon Jul 19 2021 ...The Flood Warning is now in effect until Thursday evening... The Flood Warning continues for the Tangipahoa River Near Robert. * Until Thursday evening. * At 6:30 PM CDT Monday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.0 feet by Wednesday morning. It is than expected to fall below flood stage on Thursday afternoon. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ KO
080 WGUS84 KLIX 201454 FLSLIX Flood Statement National Weather Service New Orleans LA 954 AM CDT Tue Jul 20 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-210900- /O.EXT.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/ /ROBL1.1.ER.210719T0740Z.210722T0000Z.210724T1800Z.NO/ 954 AM CDT Tue Jul 20 2021 ...The Flood Warning is now in effect until Saturday evening... The Flood Warning continues for the Tangipahoa River Near Robert. * Until Saturday evening. * At 8:30 AM CDT Tuesday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Tuesday was 15.2 feet. * Forecast...The river is expected to rise to a crest of 16.5 feet tomorrow evening. It will then fall below flood stage early Saturday afternoon. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ CAB
062 WGUS84 KLIX 210044 FLSLIX Flood Statement National Weather Service New Orleans LA 744 PM CDT Tue Jul 20 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-211845- /O.CON.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/ /ROBL1.1.ER.210719T0740Z.210722T0000Z.210724T1800Z.NO/ 744 PM CDT Tue Jul 20 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tangipahoa River Near Robert. * Until Saturday evening. * At 6:30 PM CDT Tuesday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.5 feet tomorrow evening. It then expected to fall below flood stage early Saturday afternoon. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ KO
715 WGUS84 KLIX 211533 FLSLIX Flood Statement National Weather Service New Orleans LA 1033 AM CDT Wed Jul 21 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued this evening. && LAC105-220945- /O.CON.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/ /ROBL1.1.ER.210719T0740Z.210722T0000Z.210724T1800Z.NO/ 1033 AM CDT Wed Jul 21 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tangipahoa River Near Robert. * Until Saturday evening. * At 9:30 AM CDT Wednesday the stage was 16.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.5 feet this evening. It will then fall below flood stage early Saturday afternoon. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$
893 WGUS84 KLIX 220109 FLSLIX Flood Statement National Weather Service New Orleans LA 809 PM CDT Wed Jul 21 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-221915- /O.CON.KLIX.FL.W.0186.000000T0000Z-210725T0000Z/ /ROBL1.1.ER.210719T0740Z.210722T0600Z.210724T1800Z.NO/ 809 PM CDT Wed Jul 21 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Tangipahoa River Near Robert. * Until Saturday evening. * At 7:30 PM CDT Wednesday the stage was 16.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.5 feet just after midnight tonight. It will then fall below flood stage early Saturday afternoon. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ BL
750 WGUS84 KLIX 221452 FLSLIX Flood Statement National Weather Service New Orleans LA 952 AM CDT Thu Jul 22 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Tchefuncte River Above U.S. Highway 190 Near Covington affecting St. Tammany Parish. ...The Flood Warning is cancelled for the following rivers in Louisiana... Bogue Falaya River At Boston St in Covington affecting St. Tammany Parish. ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Osyka, Kentwood, Amite, Robert...Minor flooding is forecast. For the Tchefuncte River...including Folsom, U.S. Highway 190 Near Covington...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC103-221600- /O.CAN.KLIX.FL.W.0188.000000T0000Z-210722T1452Z/ /CVEL1.1.ER.210721T0017Z.210721T1930Z.000000T0000Z.NO/ 952 AM CDT Thu Jul 22 2021 ...The Flood Warning for the Bogue Falaya River At Boston St in Covington has been cancelled... The Flood Warning is cancelled for the Bogue Falaya River At Boston St in Covington. * At 9:30 AM CDT Thursday the stage was 4.0 feet. * Flood stage is 6.0 feet. * Forecast...The river is expected to fall to 2.3 feet Tuesday morning. && LAT...LON 3042 9004 3042 9016 3052 9014 3052 9004 $$ LAC103-230900- /O.EXT.KLIX.FL.W.0189.000000T0000Z-210723T2300Z/ /CUSL1.1.ER.210721T1827Z.210722T1800Z.210723T1700Z.NO/ 952 AM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Tchefuncte River Above U.S. Highway 190 Near Covington. * Until tomorrow evening. * At 9:30 AM CDT Thursday the stage was 21.3 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 9:30 AM CDT this morning was 21.3 feet. * Forecast...The river is expected to rise to a crest of 21.5 feet this afternoon. It will then fall below flood stage early tomorrow afternoon. * Impact...At 22.0 feet, Tchefuncte River camp grounds will be under a few inches of water. The Goodbee community is threatened with flooding. Water will invade Camp Tchefuncte's parking lot. Vehicles must be removed to higher ground. && LAT...LON 3046 9007 3041 9018 3051 9027 3056 9016 $$ LAC105-230900- /O.EXT.KLIX.FL.W.0186.000000T0000Z-210724T1400Z/ /ROBL1.1.ER.210719T0740Z.210722T1000Z.210724T0800Z.NO/ 952 AM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until late Saturday morning... The Flood Warning continues for the Tangipahoa River Near Robert. * Until late Saturday morning. * At 8:30 AM CDT Thursday the stage was 16.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Recent Activity...The maximum river stage in the 24 hours ending at 8:30 AM CDT Thursday was 16.6 feet. * Forecast...The river is expected to fall below flood stage early Saturday morning and continue falling to 12.3 feet Tuesday morning. * Impact...At 17.0 feet, Low places along Highway 22 south of Robert will be under water. Water will approach the entrance of Hidden Oaks Campground. Trailers at the camp ground will be unable to be moved out when the river reaches 18 feet. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ CAB
868 WGUS84 KLIX 230014 FLSLIX Flood Statement National Weather Service New Orleans LA 714 PM CDT Thu Jul 22 2021 ...The Flood Warning continues for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. For the Tangipahoa River...including Robert...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC105-231815- /O.EXT.KLIX.FL.W.0186.000000T0000Z-210724T0600Z/ /ROBL1.1.ER.210719T0740Z.210722T1000Z.210724T0000Z.NO/ 714 PM CDT Thu Jul 22 2021 ...The Flood Warning is now in effect until early Saturday morning... The Flood Warning continues for the Tangipahoa River Near Robert. * Until early Saturday morning. * At 6:30 PM CDT Thursday the stage was 16.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river has crested and is expected to fall below flood stage late tomorrow evening. * Impact...At 16.0 feet, Minor flooding near the river with beach areas under water. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ KO
694 WGUS84 KLIX 231350 FLSLIX Flood Statement National Weather Service New Orleans LA 850 AM CDT Fri Jul 23 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Tangipahoa River Near Robert affecting Tangipahoa Parish. LAC105-231500- /O.CAN.KLIX.FL.W.0186.000000T0000Z-210723T1350Z/ /ROBL1.1.ER.210719T0740Z.210722T1000Z.210723T0838Z.NO/ 850 AM CDT Fri Jul 23 2021 ...The Flood Warning for the Tangipahoa River Near Robert has been cancelled... The Flood Warning is cancelled for the Tangipahoa River Near Robert. * At 7:30 AM CDT Friday the stage was 14.4 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to fall to 7.0 feet Wednesday morning. && LAT...LON 3036 9025 3030 9030 3069 9050 3069 9043 $$ PG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 19, 3:52 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 19, 3:52 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION National Weather Service New Orleans LA 352 AM CDT Mon Jul 19 2021 .SHORT TERM (Today through Wednesday)... The seemingly never-ending wet period continues. The upper level pattern isn't particularly normal for the middle of the summer. A deep, slow moving trough extends from Vermont down to almost Louisiana. A frontal boundary associated with the trough may make it to I-20, but thats about it. Regardless, this trough over the general region means absolutely no inhibition to stop numerous showers and thunderstorms from developing. Looking at model PW's, they look to jump up from 2" yesterday to 2.3-2.4" today. That'll give those numerous storms today the potential to produce very heavy rainfall rates. With a similar environment last week, we saw hourly rainfall rates of 2-4" in an hour and isolated areas of 6+ inches. Expect that today. Where it falls will determine if flash flooding occurs. What makes this environment different from say this past weekend, is its not diurnally driven. Even though the sun sets, we'll probably still have waves of convection passing across the CWA tonight. It'll roll into Tuesday with a yet another day of near 100% coverage like today. The trough will finally start to slowly shift east on Wednesday. While appreciable changes locally will be hard to see, will probably start to see small drop in coverage and lower high-end rainfall totals for the day. MEFFER && .LONG TERM (Thursday through next Weekend)... Thursday and Friday still looks to be wet as PWs still hitting around to 2 inch mark, but the upper level trough that has been parked over the eastern part of the US should finally move as the ridge to our west in the central CONUS begins to build in. Saturday and Sunday we will have weak high pressure build in along with a little less moisture which should help cut down on the PoPs a bit. Unfortunately, the slightly drier pattern would mean our temperatures will likely get into the 90s with dew points around the 70s, which will bring heat indices into the 100s easily. The ridging over the central CONUS continues to amplify but still expecting diurnally driven thunderstorms through the whole period, just not to the extent that we have been stuck in for the past couple of weeks. BL && .AVIATION... VFR to MVFR conditions are expected the rest of this early morning with ceilings bouncing from clear to 2kft decks. Isolated showers with substantially increase in coverage Temporary drops into MVFR/IFR are possible for any terminal impacted by any showers and thunderstorms throughout the day. && .MARINE... High pressure is currently building in across the Gulf of Mexico from the east. That ridge is centered in the western Atlantic. It's far enough away that the local pressure gradient is fairly weak but strong enough to keep flow consistent. Expect mostly 5 to 10 knot winds with seas 2 feet or less. A boundary will approach from the north early this week but not make it to the coastal waters. As it dissipates, a new surface ridge will develop in the eastern Gulf and slowly track across the coastal waters. That will break down the local wind field and bring seas to not more than a light chop at best. MEFFER && .PRELIMINARY POINT TEMPS/POPS... MCB 87 71 84 71 / 100 90 90 40 BTR 89 73 86 73 / 100 90 100 50 ASD 89 74 86 74 / 90 90 100 60 MSY 90 78 87 77 / 90 90 90 70 GPT 88 74 86 75 / 80 90 90 70 PQL 88 74 86 75 / 80 80 90 70 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:48 AM CDT | River Flood Warning | LIX | Saint Tammany | 13 days |
| Jul 19, 12:39 PM CDT | Special Marine Warning | LIX | 40 min | |
| Jul 19, 2:11 PM CDT | Special Weather Statement | LIX | Tangipahoa | 34 min |
| Jul 19, 2:46 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 24 min |
| Jul 19, 3:38 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 52 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.